Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Oct 7, 2014, 11:42 PM EDT for McDowell County, West Virginia; Buchanan County, Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 11:42 PM EDT (03:42 UTC)
- Expired
- Oct 8, 2014, 12:14 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 116 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:50 PM EDT | HAIL 1 | Jolo, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS51 KRLX 080342
SVRRLX
VAC027-WVC047-080430-
/O.NEW.KRLX.SV.W.0104.141008T0342Z-141008T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1142 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUCHANAN COUNTY IN VIRGINIA...
MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 1230 AM EDT
* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF WAR...OR
12 MILES NORTHEAST OF GRUNDY...MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3723 8173 3720 8177 3730 8208 3751 8192
3737 8134 3732 8136 3730 8139 3725 8147
3725 8150 3723 8150 3720 8156 3719 8168
TIME...MOT...LOC 0343Z 293DEG 33KT 3738 8191
$$
303 follow-up statements
353
WWUS51 KRLX 080351
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1151 PM EDT TUE OCT 7 2014
VAC027-WVC047-080430-
/O.CON.KRLX.SV.W.0104.000000T0000Z-141008T0430Z/
BUCHANAN VA-MCDOWELL WV-
1151 PM EDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR MCDOWELL AND EAST CENTRAL BUCHANAN COUNTIES...
AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRADSHAW...OR 14 MILES SOUTHWEST OF WELCH...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COALWOOD...WAR...CUCUMBER...GARY...ELBERT...ANAWALT...JENKINJONES AND
MAYBEURY
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3723 8173 3720 8177 3728 8203 3749 8183
3737 8134 3732 8136 3730 8139 3725 8147
3725 8150 3723 8150 3720 8156 3719 8168
TIME...MOT...LOC 0351Z 291DEG 37KT 3734 8178
$$
30923
WWUS51 KRLX 080401
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1201 AM EDT WED OCT 8 2014
VAC027-WVC047-080430-
/O.CON.KRLX.SV.W.0104.000000T0000Z-141008T0430Z/
BUCHANAN VA-MCDOWELL WV-
1201 AM EDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHERN MCDOWELL AND EAST CENTRAL BUCHANAN COUNTIES...
AT MIDNIGHT EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WAR...OR 10 MILES SOUTHWEST OF WELCH...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUCUMBER...GARY...ELBERT...ANAWALT...JENKINJONES AND MAYBEURY
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3723 8173 3720 8177 3724 8191 3743 8158
3737 8134 3732 8136 3730 8139 3725 8147
3725 8150 3723 8150 3720 8156 3719 8168
TIME...MOT...LOC 0401Z 291DEG 37KT 3730 8166
$$
30244
WWUS51 KRLX 080414
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT WED OCT 8 2014
VAC027-WVC047-080424-
/O.CAN.KRLX.SV.W.0104.000000T0000Z-141008T0430Z/
BUCHANAN VA-MCDOWELL WV-
1214 AM EDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDOWELL AND EAST
CENTRAL BUCHANAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3723 8173 3720 8177 3724 8191 3743 8158
3737 8134 3732 8136 3730 8139 3725 8147
3725 8150 3723 8150 3720 8156 3719 8168
TIME...MOT...LOC 0414Z 291DEG 37KT 3725 8150
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 11:19 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 7, 11:19 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1119 PM EDT TUE OCT 7 2014 .SYNOPSIS... STRONG DISTURBANCE WHIPS THROUGH THIS EVENING WITH WEAK COLD FRONT OVERNIGHT. HIGH PRESSURE WEDNESDAY. MOISTURE INCREASES AGAIN LATE THURSDAY IN FAST ZONAL FLOW. && .NEAR TERM /THROUGH WEDNESDAY/... TORNADO WATCH HAS EXPIRED FOR SOUTHERN COUNTIES. LINE OF CONVECTION SHIFTING S AND SHOULD BE OUT OF CWA IN NEXT FEW HRS. WILL BE WATCHING TO SEE IF LOW STRATUS AND/OR FOG DEVELOPS AS SOME OF THE MODELS ARE SUGGESTING. SHOULD STRATUS INDEED DEVELOP...THEN IT MAY TAKE UNTIL MID MORNING FOR IT TO SCT OUT GIVEN INVERSION. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... BRIEF PERIOD OF DRIER WEATHER WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION. ACTIVE WEATHER HOWEVER WILL RETURN LATER IN THE DAY THURSDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE SOUTHWEST U.S. MOVES NORTHEAST INTO THE REGION. THIS...ALONG WITH MULTIPLE WAVES OF LOW PRESSURE MOVING ALONG THE FRONT...WILL TRIGGER ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE AT TIMES WITH ANY STORMS. THERE IS SOME UNCERTAINTY BETWEEN MODELS CONCERNING PLACEMENT OF FRONT/TRACK OF WAVES ACROSS THE AREA...BUT CONTINUED TO LEAN MORE TOWARDS THE ECMWF/HPC SOLUN...KEEPING HIGHER POPS ACROSS THE SOUTH. && .LONG TERM /SATURDAY THROUGH TUESDAY/... USED WPC THINKING WITH SOME MINOR TWEAKS. PERIOD WILL START WITH FRONT JUST TO OUR SOUTH. THIS FRONT WILL LIFT NORTH ACROSS THE REGION SUNDAY NIGHT INTO MONDAY...AS AN AREA OF LOW PRESSURE LIFTS INTO THE MID-MISSISSIPPI VALLEY. WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... STRONG MID LEVEL 500 MB DISTURBANCE WHIPS THROUGH 00Z TO 03Z WEDNESDAY/THIS EVENING. 850 MB FLOW JET MAX OF 50 TO 55 KNOTS AHEAD OF THIS FEATURE. VEERING OF LOW LEVEL WINDS WILL CAUSE SOME CONVECTIVE CELLS TO BE ROTATING. STILL EXPECTED WIDESPREAD FAST MOVING CONVECTION TO MOVE THRU S WV/SW VA THIS EVENING. WIDESPREAD CEILINGS 2 TO 3 THSD FT AND VSBY AOB 3 MILES IN ANY CONVECTION. SOME CEILINGS 1 TO 2 THSD FT LINGERING OVER MOUNTAINS IN WAKE OF THE COLD FRONT OVERNIGHT. OTHERWISE EXPECT DRIER AIR TO QUICKLY CHARGE OUR WAY WITH MAINLY SCATTERED CLOUDS 12Z TO 18Z. EXPECT LOW LEVEL FLOW TO BE SUFFICIENT ENOUGH TO PREVENT WIDESPREAD PREDAWN FOG. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: AREAL COVERAGE OF THE LOWER CLOUDS ALONG AND IN WAKE OF THE FRONT COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 10/08/14 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H M M H H H M H HTS CONSISTENCY M M H H H M M M M M M H BKW CONSISTENCY H H H H H H M M M H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H M M M M H H H H H H CKB CONSISTENCY H H H H H M M H H H M M AFTER 00Z THURSDAY... IFR POSSIBLE IN SHOWERS THURSDAY NIGHT INTO FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KTB/SL NEAR TERM...KTB/30 SHORT TERM...JMV LONG TERM...KMC AVIATION...30
Hazardous weather outlook, Oct 7, 11:00 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1100 PM EDT TUE OCT 7 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1100 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 10:08 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT TUE OCT 7 2014
WVZ024-025-080300-
LOGAN WV-MINGO WV-
1008 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN LOGAN AND SOUTHERN MINGO
COUNTIES UNTIL 1100 PM EDT...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WILLIAMSON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DELBARTON AROUND 1020 PM...PIE AROUND 1030
PM...SARAH ANN AROUND 1040 PM AND BRUNO AROUND 1050 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3760 8217 3762 8218 3762 8221 3765 8223
3768 8231 3778 8234 3781 8240 3779 8181
3768 8175 3766 8180 3760 8180 3760 8183
3756 8185
12Special weather statement, Oct 7, 10:29 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT TUE OCT 7 2014
WVZ034-035-080300-
RALEIGH WV-WYOMING WV-
1029 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN WYOMING AND SOUTHERN RALEIGH
COUNTIES UNTIL 1100 PM EDT...
AT 1027 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PINEVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR JOSEPHINE AROUND 1040 PM AND GHENT AROUND
1050 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 28 AND 36.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3755 8156 3773 8154 3770 8097 3763 8106
3760 8106 3760 8107 3758 8109 3759 8114
3757 8120 3754 8120 3751 8121
12Local storm report, Oct 7, 11:10 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1110 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND DMG 10 SW SHADY SPRING 37.60N 81.22W
10/07/2014 RALEIGH WV 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN. OUTHOUSE TAKEN OUT.
THERE WERE SEVERAL CALLERS TO THE 911 CENTER THAT
REPORTED SEEING SOME SORT OF FUNNEL CLOUD. SEARCH FOR
POSSIBLE INJURED PEOPLE UNDERWAY.
&&
EVENT NUMBER RLX1401224
TRMLocal storm report, Oct 7, 11:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1117 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 10 SW SHADY SPRING 37.60N 81.22W
10/07/2014 RALEIGH WV 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN. OUTHOUSE TAKEN OUT.
THERE WERE SEVERAL CALLERS TO THE 911 CENTER THAT
REPORTED SEEING SOME SORT OF FUNNEL CLOUD. SEARCH FOR
POSSIBLE INJURED PEOPLE UNDERWAY.
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1401224
JSHSpecial weather statement, Oct 7, 11:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 PM EDT TUE OCT 7 2014
VAZ004-WVZ033-080415-
BUCHANAN VA-MCDOWELL WV-
1125 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR MCDOWELL AND NORTHERN BUCHANAN
COUNTIES UNTIL 1215 AM EDT...
AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
GRUNDY...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HURLEY AROUND 1130 PM...STACY AROUND 1140
PM...BRADSHAW AROUND 1150 PM...WAR AROUND MIDNIGHT...JENKINJONES
AROUND 1210 AM AND MAYBEURY AROUND 1220 AM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3723 8172 3722 8174 3737 8221 3754 8198
3753 8194 3751 8194 3752 8191 3741 8132
3732 8136 3730 8140 3727 8142 3725 8150
3720 8156 3719 8166
12Special weather statement, Oct 7, 11:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT TUE OCT 7 2014
WVZ033-034-080400-
MCDOWELL WV-WYOMING WV-
1131 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WYOMING AND EASTERN
MCDOWELL COUNTIES UNTIL MIDNIGHT EDT...
AT 1128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF PINEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN
WYOMING COUNTY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3741 8148 3759 8143 3758 8131 3755 8130
3752 8122 3750 8123 3746 8130 3742 8128
3741 8129 3741 8131 3738 8133
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 46 min |
| Oct 7, 8:45 PM EDT | Special Weather Statement | RLX | Roane | 30 min |
| Oct 7, 8:46 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Oct 7, 8:51 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Oct 7, 8:57 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Oct 7, 9:12 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 33 min |
| Oct 7, 9:49 PM EDT | Special Weather Statement | RLX | Wyoming | 41 min |
| Oct 7, 10:08 PM EDT | Special Weather Statement | RLX | Mingo | 52 min |
| Oct 7, 10:29 PM EDT | Special Weather Statement | RLX | Wyoming | 31 min |
| Oct 7, 10:41 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 19 min |
| Oct 7, 11:17 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 13 min |
| Oct 7, 11:25 PM EDT | Special Weather Statement | RLX | McDowell | 50 min |
| Oct 7, 11:31 PM EDT | Special Weather Statement | RLX | Wyoming | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.